Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Wichita, KS

June 19, 2007Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 19, 2007, 3:43 AM CDT for Harper County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 3:43 AM CDT (08:43 UTC)
Expired
Jun 19, 2007, 4:07 AM CDT
In force
24 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Harper County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2621 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 190844
SVRICT
KSC077-190930-
/O.NEW.KICT.SV.W.0115.070619T0843Z-070619T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 430 AM CDT.

* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BLUFF
  CITY...OR 12 MILES EAST OF ANTHONY...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BLUFF CITY...FREEPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3720 9779 3721 9798 3700 9799 3699 9779

$$
1 follow-up statement
000 
WWUS53 KICT 190907
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
407 AM CDT TUE JUN 19 2007

KSC077-190917-
/O.CAN.KICT.SV.W.0115.000000T0000Z-070619T0930Z/
HARPER KS-
407 AM CDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY HAS
BEEN CANCELLED...

AT 403 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3720 9779 3721 9798 3700 9799 3699 9779

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:19 AM CDT, 24 minutes earlier.

Area forecast discussion, Jun 19, 3:19 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT TUE JUN 19 2007

.DISCUSSION...
CHALLENGES/CONCERNS FOCUS AROUND THUNDERSTORM CHANCES TODAY THROUGH
TONIGHT.

THUNDERSTORMS SOUTHWEST OF WICHITA ARE BEING AIDED BY CONVERGENCE
ALONG FRONT...AND WARM/MOIST ADVECTION ALONG EASTERN EDGE OF
SOUTHERN HIGH PLAINS INSTABILITY POOL/ELEVATED MIXED LAYER. AM
ANTICIPATING BRUNT OF THIS ACTIVITY TO SLOWLY DISSIPATE BY SUNRISE
OR SHORTLY AFTER...DUE TO WEAKENING LOW-LEVEL JET...AND FRONT
WASHING OUT ALMOST COMPLETELY NEAR THE OKLAHOMA BORDER.
ADDITIONALLY...SHOULD SEE SOME FOG THIS MORNING NORTH OF THE
FRONT...DUE TO LOW DEWPOINT DEPRESSIONS AND EASTERLY UPSLOPE FLOW.
COULD SEE PATCHY DENSE FOG.

MAY SEE SCATTERED AFTERNOON THUNDERSTORMS DEVELOP ACROSS MAINLY
WESTERN PORTIONS OF THE FORECAST AREA TODAY...AS LOW-LEVEL MOISTURE
RETURNS NORTHWARD...AND A SUBTLE SHORTWAVE MOVES ACROSS NEBRASKA.
NOT OVERLY EXCITED ABOUT CHANCES THIS AFTERNOON THOUGH GIVEN LACK OF
FOCUS. STILL SOMEWHAT CONCERNED ABOUT THE POTENTIAL FOR A
FORWARD-PROPAGATING THUNDERSTORM COMPLEX TONIGHT...AS
AFTERNOON/EVENING HIGH PLAINS THUNDERSTORMS MOVE SOUTHEAST ALONG
INSTABILITY GRADIENT INTO THE AREA. THIS SCENARIO WILL BE GREATLY
DEPENDANT ON THUNDERSTORM COVERAGE ACROSS THE HIGH PLAINS THIS
AFTERNOON/EVENING. GIVEN DIRECTION OF MID LEVEL WINDS AND CORFIDI
VECTORS...THINKING BEST CHANCE FOR A THUNDERSTORM COMPLEX TONIGHT
WILL BE ACROSS WEST/SOUTHWEST PORTIONS OF THE FORECAST AREA.
700-500MB FLOW IS NOT EXPECTED TO BE FANTASTIC...BUT IT WILL BE
ORIENTED PERPENDICULAR TO ANY SQUALL LINE THAT CAN DEVELOP...SO
STRONG WINDS WILL BE THE PRIMARY THREAT.

MID/UPPER SUBTROPICAL HIGH PRESSURE RIDGE IS ANTICIPATED TO BUILD
EAST OVER THE AREA WEDNESDAY AND THURSDAY. AM SLIGHTLY CONCERNED
THAT AFTERNOON/EVENING HIGH PLAINS POTENTIAL THUNDERSTORM ACTIVITY
COULD AFFECT WESTERN PORTIONS OF THE FORECAST AREA WEDNESDAY
NIGHT...AND ESPECIALLY THURSDAY NIGHT...AS MODELS ARE HINTING AT A
SUBTLE SHORTWAVE AND COLD FRONT APPROACHING FROM THE NORTHWEST.
REGARDLESS...TEMPERATURES WILL BE WARMING INTO THE 90S...WITH STRONG
SOUTHERLY FLOW.

GFS AND ECMWF DRAPE THE AFOREMENTIONED COLD FRONT ACROSS THE AREA ON
FRIDAY. WITH BRUNT OF SHORTWAVE ENERGY PASSING TO THE
NORTH/NORTHEAST OF THE AREA...AND FAIRLY WARM MID-LEVEL TEMPERATURES
ACROSS THE AREA...NOT ANTICIPATING WIDESPREAD THUNDERSTORM
COVERAGE.

TYPICAL CENTRAL/SOUTHERN PLAINS SUMMER PATTERN EXPECTED TO DEVELOP
BY THE WEEKEND...AS MID/UPPER RIDGE BUILDS EAST AND
STRENGTHENS...ALLOWING TEMPERATURES TO SOAR WELL INTO THE 90S FOR
ALL AREAS. VERY WARM MID-LEVEL TEMPERATURES AND LACK OF FORCING
WITHIN THE RIDGE WILL LIKELY SQUELCH THUNDERSTORM CHANCES ACROSS THE
AREA DURING THIS TIME.

KLEINSASSER

&&

.AVIATION...
NEW AVIATION DISCUSSION WILL BE WRITTEN NEAR THE 12Z TAF
ISSUANCE.

FOR 06Z TAFS...THIN LINE OF CONVECTION HAS DEVELOPED ALONG THE
FRONTAL BOUNDARY AS IT PUSHES INTO SOUTHERN KS AT THIS TIME....SO
WILL INCLUDE SOME VCTS FOR KICT AND POSSIBLY KCNU. NOT A LOT OF
SUPPORT FOR WIDESPREAD CONVECTION TO CONTINUE OVERNIGHT AS DEEP
CONVERGENCE IS RATHER SMALL. MAIN SUPPORT FOR CONVECTION APPEARS
TO BE NOSE OF 500H JET STREAK WHICH WILL SLOWLY MOVE EAST OF THE
AREA BY 09Z/TUE.

MAIN TAF CONCERN WILL BE LOW LEVEL MOISTURE REMAINING FAIRLY HIGH
BEHIND THE FRONT IN CEN KS...WITH SURFACE DEWPOINTS STILL IN THE MID
60S. RADIATIONAL COOLING AND LIGHT EAST TO NORTHEAST UPSLOPE WINDS
COULD LEAD TO SOME STRATUS AND FOG FORMATION...ESPECIALLY NEAR
KRSL/KSLN AND KHUT. SO WILL INSERT SOME POSSIBLE IFR CEILINGS AND
VISIBILITIES FOR THE 10-14Z/TUE TIME FRAME FOR THIS CHANCE. AM A
LITTLE CONCERNED ABOUT LIFR TYPE CEILINGS AND FOG...BUT WILL
MONITOR THIS CHANCE BEFORE INSERTING.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    86  69  90  70 /  20  30  10  10
HUTCHINSON      86  69  91  71 /  20  30  10  10
NEWTON          85  68  90  70 /  20  30  10  10
ELDORADO        85  68  89  70 /  20  20  10  10
WINFIELD-KWLD   86  70  90  71 /  20  30  20  10
RUSSELL         85  69  91  70 /  20  40  10  10
GREAT BEND      86  70  91  70 /  30  40  10  10
SALINA          84  67  91  71 /  20  20  10  10
MCPHERSON       85  68  91  71 /  20  30  10  10
COFFEYVILLE     87  69  89  70 /  20  30  20  10
CHANUTE         85  66  87  69 /  20  20  20  10
IOLA            84  66  88  68 /  10  20  20  10
PARSONS-KPPF    86  68  88  69 /  20  30  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 18, 9:50 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT MON JUN 18 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
950 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...AS A COLD FRONT MOVES
ACROSS THE AREA. A FEW OF THE STORMS COULD PRODUCE HEAVY
DOWNPOURS...ALONG WITH WINDS GUSTS TO 50 MPH AND UP TO PENNY SIZE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS ON TUESDAY MORNING. DURING THE
AFTERNOON....THUNDERSTORM CHANCES WILL INCREASE AREAWIDE. A FEW OF
THE STORMS COULD BECOME SEVERE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS LATE IN THE AFTERNOON AND CONTINUE INTO THE OVERNIGHT
HOURS. THE MAIN THREAT SHOULD BE STRONG WINDS...LARGE HAIL...AND
VERY HEAVY RAINFALL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH
THE THUNDERSTORMS IN SOUTHEAST KANSAS.

WEAK NORTHWEST FLOW ALOFT WILL DEVELOP ACROSS THE AREA FOR LATE IN
THE WEEK...WITH A SLIGHT CHANCE FOR THUNDERSTORMS FROM THURSDAY
NIGHT THROUGH FRIDAY NIGHT...ACROSS PORTIONS OF CENTRAL AND
SOUTHEAST KANSAS. IF STORMS DEVELOP...A FEW OF THEM COULD BE
STRONG...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ELDER/KETCHAM

In the hours before

Special weather statement, Jun 19, 12:49 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1249 AM CDT TUE JUN 19 2007

KSZ083-190615-
SEDGWICK-
1249 AM CDT TUE JUN 19 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MCCONNELL AIR FORCE BASE...OR 9 MILES
SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING SOUTH AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Jun 19, 12:57 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT TUE JUN 19 2007

KSZ069-190645-
BUTLER-
1257 AM CDT TUE JUN 19 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ROSE HILL...OR 16 MILES
EAST OF DOWNTOWN WICHITA...AND MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Jun 19, 1:24 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
124 AM CDT TUE JUN 19 2007

KSZ083-092-190715-
SEDGWICK-SUMNER-
124 AM CDT TUE JUN 19 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES...

AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DERBY...OR 12 MILES SOUTHEAST OF DOWNTOWN
WICHITA...AND MOVING SOUTH AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS UP TO
AN INCH. LOCALIZED FLOODING OF LOW LYING FLOOD PRONE AREAS IS
POSSIBLE.

KETCHAM
Special weather statement, Jun 19, 2:06 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 AM CDT TUE JUN 19 2007

KSZ092-190745-
SUMNER-
206 AM CDT TUE JUN 19 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
UDALL TO 7 MILES EAST OF CONWAY SPRINGS...AND MOVING SOUTHEAST AT 15
MPH.

DIME SIZE HAIL...WINDS TO 50 MPH...AND TORRENTIAL RAIN ARE EXPECTED
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON
Special weather statement, Jun 19, 2:42 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 AM CDT TUE JUN 19 2007

KSZ092-190830-
SUMNER-
242 AM CDT TUE JUN 19 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WELLINGTON TO ARGONIA...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...WINDS TO 50 MPH AND TORRENTIAL RAIN ARE EXPECTED
WITH THESE STORMS. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

HOWERTON
Special weather statement, Jun 19, 3:14 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 AM CDT TUE JUN 19 2007

KSZ091-190915-
HARPER-
314 AM CDT TUE JUN 19 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARPER TO 6 MILES
SOUTHWEST OF ARGONIA...AND MOVING SOUTH AT 5 MPH.

WINDS TO 50 MPH AND POSSIBLY SOME DIME SIZED HAIL ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:54 AM CDTSevere Thunderstorm WarningICTSumner66 min
Jun 19, 6:52 PM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.